Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 29, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 11, 2000, 6:41 PM EST for Decatur County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2000, 6:41 PM EST (23:41 UTC)
- Expired
- Mar 11, 2000, 7:15 PM EST
- In force
- 34 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Decatur County, GA
The radar
The Tallahassee radar (KTLH), 59 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.7 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 362 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 112348 COR SVRTLH GAC087-120015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 641 PM EST SAT MAR 11 2000 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN DECATUR COUNTY IN GEORGIA * UNTIL 715 PM EST * AT 641 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 4 MILES NORTH OF BRINSON... OR ABOUT 9 MILES EAST OF DONALSONVILLE...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ELDORENDO...DECATUR CO AIRPORT AROUND 645 PM EST STEINHAM STORE BY 655 PM EST MOUNT PLEASANT BY 700 PM EST VADAT...SURF BY 705 PM EST THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO POSSIBLE. TURNAGE NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 2:20 PM EST, 4 hours 21 minutes earlier.
Area forecast discussion, Mar 11, 2:20 PM EST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
220 PM EST SAT MAR 11 2000
CURRENTLY: CWA IS UNDER SEVERE THUNDERSTORM WATCH UNTIL 22Z. LINE OF
CONVECTION CROSSING APALACHICOLA RIVER AT THIS TIME....WITH MAIN
CONCERN DAMAGING WINDS. SEE SPC GUIDANCE ON SEVERE TSTM WATCH #91
FOR MORE DETAILS.
FORECAST: 17Z RUC PROGS COLD FRONT TO REACH AQQ-ABY LINE BY 03Z AS
UPPER SHORTWAVE TRANSLATES E TO TN VALLEY. MOIST FLUX DIVERGENCE
PROGGED TO HAVE SPREAD OVER MOST OF CWA BY SHORTLY AFTER MIDNIGHT
...SO WILL TIME END OF PCPN ACCORDINGLY FOR ERN ZONES. MUCH OF
WRN CWA SHOULD SEE PCPN ENDING BY THIS EVENING...SO WILL HAVE
LEFTOVER POPS FOR SOME AREAS FOR THE FIRST PERIOD.
UPPER SHORTWAVE TROUGH TO SHEAR NE OVER MID-ATLANTIC OVERNIGHT
THROUGH SUNDAY EVENING...LEAVING CWA IN MORE ZONAL FLOW ALOFT. AT
THE SURFACE...STRONG NW FLOW WILL SPREAD ACROSS THE CWA OVERNIGHT AS
HIGH PRESSURE BUILDS INTO THE CWA BEHIND THE FRONT. SURFACE HIGH
PRESSURE TO DRIFT TO CAROLINAS THROUGH MONDAY...RESULTING IN DRY
OFFSHORE FLOW CONDITIONS. WILL NOT DEVIATE FAR FROM GUIDANCE NUMBERS.
MARINE: NW FLOW BEHIND FRONT SHOULD WARRANT A SMALL CRAFT ADVISORY
TONIGHT. PRESSURE GRADIENT SHOULD LOOSEN DURING THE DAY SUNDAY...
ALLOWING WINDS TO SLACKEN BELOW SCA CRITERIA.
EXTENDED (MONDAY NIGHT THROUGH THURSDAY): MRF ADVERTISES SRN STREAM
SHORTWAVE TROUGH AND ASSOCIATED INVERTED SURFACE TROUGH TO CROSS THE
CWA WEDNESDAY. WILL MENTION SCATTERED SHOWERS AND THUNDERSTORMS
WEDNESDAY WITH IMPROVING CONDITIONS THURSDAY.
ALL INPUT IS WELCOME.
PRELIMINARY NUMBERS...
TLH 047/065 035/069 4000
PFN 049/063 045/065 2000
DHN 045/059 037/064 2000
ABY 046/061 036/065 4000
VLD 050/062 035/068 5000
.TLH...
AL...SEVERE TSTM WATCH TIL 4 PM CST.
GA...SEVERE TSTM WATCH TIL 5 PM EST.
FL...SEVERE TSTM WATCH TIL 5 PM EST.
SCA TNGT SUWANNEE RIVER TO DESTIN OUT TO 60 NM.
TJTIn the hours before
Special weather statement, Mar 11, 5:12 PM EST, 1 hour 29 minutes before
ALZ065>069-FLZ007>010-012>019-026>029-034-GAZ120>131-142>148-157>161- GMZ750-755-770-775-112230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 512 PM EST SAT MAR 11 2000 SEVERE THUNDERSTORM WATCH NUMBER 91 EXPIRED AT 5 PM EST (4 PM CST). HOWEVER...ISOLATED SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THIS EVENING...MAINLY EAST OF A DESTIN FLORIDA-DOTHAN ALABAMA LINE. BE PREPARED TO TAKE PROTECTIVE MEASURES IF A WARNING IS ISSUED FOR YOUR AREA. TJT
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 1:38 PM EST | Severe Thunderstorm Warning | TAE | Decatur, Seminole | 37 min |
| Mar 11, 2:14 PM EST | Severe Thunderstorm Warning | TAE | Decatur, Grady, Mitchell | 46 min |
| Mar 11, 2:47 PM EST | Severe Thunderstorm Warning | TAE | Early | 43 min |
| Mar 11, 4:57 PM EST | Severe Thunderstorm Warning | TAE | Decatur, Seminole | 38 min |
| Mar 11, 5:35 PM EST | Severe Thunderstorm Warning | TAE | Decatur | 25 min |
| Mar 11, 6:33 PM EST | Severe Thunderstorm Warning | TAE | Grady, Thomas | 42 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.